Week 7 Discussion - 6521.docx - Week 7 Discussion Case Study Patient HL comes into the clinic with the following symptoms nausea vomiting and diarrhea

Week 7 Discussion - 6521.docx - Week 7 Discussion Case...

This preview shows page 1 - 3 out of 5 pages.

Week 7 Discussion Case Study Patient HL comes into the clinic with the following symptoms: nausea, vomiting, and diarrhea. The patient has a history of drug abuse and possible Hepatitis C. HL is currently taking the following prescription drugs: Synthroid 100 mcg daily, Nifedipine 30 mg daily, and Prednisone 10 mg daily. Possible Gastroenteritis Considering the dearth of medical history given on this patient, a definitive diagnosis cannot be made at this time based upon the information divulged. With the knowledge of a history of drug abuse and possible Hepatitis C, it could be assumed that there may be a degree of hepatic involvement with the current symptoms being experienced. As the medication list shows the patient is currently taking Synthroid and Nifedipine so there must be a diagnosis of hypothyroidism as well as hypertension. There is no reasoning given as to why the patient is currently taking Prednisone. We have no idea if they are on it for long-term therapy or short- term. All three of the medications listed can cause nausea and vomiting as side effects with Nifedipine also causing stomach pain and Prednisone having the ability to cause severe stomach pain and black or red stools (U.S. National Library of Medicine, 2018). Without prior knowledge of the length of time the patient has been taking the medications, we do not know if this is from starting a new medication, pregnancy, or tainted food. The U.S. National Library of Medicine states that Prednisone, a corticosteroid, may cause one to get infections more easily. With this being the case, the most likely culprit the patient is possibly experiencing, is gastroenteritis.
Image of page 1
Unfortunately, we also do not know how long the patient has been afflicted with these symptoms, the frequency of the diarrhea, or if there is any fever.
Image of page 2
Image of page 3

You've reached the end of your free preview.

Want to read all 5 pages?

  • Summer '15
  • Gastroenterology, Gastroenteritis, Vomiting, U.S. National Library, Intestinal pseudoobstruction

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes